MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 21x1 rb had foreign matter.The following information was provided by the initial reporter: material # 309575.Batch # 5083505.Verbatim: rcc received a complaint via email.Email(s) attached.We would like to report an issue related to 3cc syringe (309575) lot # 5083505, expiration 28 feb 2030 (02-28-2030).On 12 nov 2025 (11-12-2025), it was reported by one of our customers that a brown substance was observed on the barrel of the syringe near the flange.The syringe was returned to us today, and upon investigation, the brown substance seems to be incorporated in the plastic (it did not scrape off or wipe off with ipa).Please see attached photos.I have kept the physical syringe, as it was not injected into a patient, if required to send to you for investigation.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A brown substance was reported on the syringe barrel near the flange.To support the investigation, the quality team received one sample and one photograph of a 3ml luer lok syringe with a 21gx1 inch needle for evaluation.Visual assessment of the sample identified multiple areas of discoloration embedded within the barrel, consistent with embedded foreign matter.The photograph similarly depicts discoloration on the barrel flange of an individual, loose syringe.This condition is nonconforming to the product specification and is attributable to the molding process.Specifically, embedded degraded resin can occur when resin is exposed to prolonged elevated temperatures within the molding machine, such as during start up.This defect is cosmetic in nature and does not pose a risk to the customer.A device history record review was completed for material number 309575, lot 5083505.The review confirmed that all required visual inspections were performed in accordance with established requirements, and no quality notifications were identified related to the reported condition.The lot was inspected and accepted per the approved inspection control plan, released for shipment, and is considered compliant with product specification requirements.Based on the investigation, the customer reported symptom is confirmed.

Brand Name
BD SYRINGE 3ML LL W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23798681
Report Number1213809-2025-00769
Device Sequence Number18463613
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(17)300228(10)5083505
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number5083505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date12/13/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown